Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


RESISTANCE AND LIPOATROPHY
Jul 6, 2004

Dear Dr. :

Ihad taken VIRAMUNE-D4T.VIDEX for about 2 years now. Then my Dr. changed D4T to AZT last year in order to improve my severe lipoatrophy not having any results at all. So in January this year we changed AZT to ABACAVIR .

The problem is that after having a RESISTANCE TEST in March this year i have become resistance to the 3 of them VIRAMUNE,ABACAVIR and VIDEX according to my Dr. only a little resistance to VIDEX- .he also sugested i should take some Protease I.

i am really worried about taken any meds. that can cause me any more Lipoatrophy or Lipodistrophy problems.... so big question is taken into consideration that i have resistance to VIRAMUNE,ABACAVIR and VIDEX ,.What would be the best conbination or combo for me to take , and at the same time less likely to have any lipoatrophy-lipodistrophy side effects ??

Do i have to take 4 diferent meds. now ??

PLEASE HELP. I am very distressed and worried.

Thank you very much in advance.

Robert

Response from Dr. Henry

Generally protease inhibitors have not been linked to fat loss. Using a boosted protease inhibitor is probably a key component of a regimen than could durably suppress your HIV in the setting of resistance. I have been using double boosted protease inhibitors alone in situations like yours with good success (usuall without aggravating the fat problem you have experienced). Your HIV specialist would be the best person to evaluate what would be a good fit in your case. KH



Previous
Growth Hormone
Next
Untreated HIV and low cholesterol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement